ATLANTA, Ga. (WJBF) – The first death from a vaping-associated illness has been identified by the Georgia Department of Public Health.
According to the press release from the DPH, the patient had a history of heavy nicotine vaping, but no history of vaping THC.
The DPH is investigating other possible cases of vaping associated illnesses in patients ranging from 18-68 years old. 78% of those patients are male. The patients were all hospitalized from developing pneumonia with no known infectious cause.
The CDC is currently working with multiple states across the U.S. to investigate over 500 causes of vaping-associated illnesses. The vaping-associated illnesses in most patients were linked to THC use. However, some patients reported smoking e-cigarette products containing only nicotine.
Governor Kemp and the DPH Commissioner Kathleen Toomey encourage people to follow the recommendation of the CDC to stop using e-cigarette or vaping devices.
Symptoms of vaping-associated illness include coughing, shortness of breath, fatigue, chest pain, nausea, diarrhea and vomiting. If you are experiencing these worsening symptoms and have a history of vaping, please seek medical care immediately.